Alert archive / Montana / Frost Advisories in 2025
Frost Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this frost advisory at Jun 2, 2025, 2:07 PM MDT for Lemhi County, Idaho; 5 counties in Montana. It took effect at Jun 3, 2025, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2025, 2:07 PM MDT (20:07 UTC)
- In effect from
- Jun 3, 2025, 2:00 AM MDT
- Expired
- Jun 3, 2025, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Flathead County, MT, Lake County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 20 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 406 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2215 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782 WWUS75 KMSO 022007 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 207 PM MDT Mon Jun 2 2025 IDZ010-031400- /O.NEW.KMSO.FR.Y.0002.250603T0800Z-250603T1400Z/ Eastern Lemhi County- 207 PM MDT Mon Jun 2 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Salmon and vicinity. * WHEN...From 2 AM to 8 AM MDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MTZ003-005-031400- /O.NEW.KMSO.FR.Y.0002.250603T0800Z-250603T1400Z/ Flathead/Mission Valleys-Missoula/Bitterroot Valleys- 207 PM MDT Mon Jun 2 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... * WHAT...Temperatures 32 to 36 will result in frost formation. * WHERE...Flathead/Mission Valleys and Missoula/Bitterroot Valleys. * WHEN...From 2 AM to 8 AM MDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this frost advisory went out at Jun 2, 4:15 AM MDT, 9 hours 52 minutes earlier.
Area forecast discussion, Jun 2, 4:15 AM MDT, 9 hours 52 minutes before
Area Forecast Discussion National Weather Service Missoula MT 415 AM MDT Mon Jun 2 2025 .DISCUSSION... KEY MESSAGES: - Showers along the Divide, especially across Glacier National Park today. - 80% chance for frost Tuesday morning in high valleys, 20% chance in lower Montana valleys above 2500 feet. - Moderating temperatures this week. Multiple waves embedded in northwest flow will bring a chance for showers over the next few days over the Divide. Then upper ridging will build by the end of the week thereby bringing warmer temperatures into the 70s and 80s, 10 to 15 degrees above average for early June. The lower valleys of north-central Idaho will warm back into the 90s by the weekend. && .AVIATION...Light snow showers are possible in Glacier National Park above 6000 feet MSL today which will bring lower ceilings and mountain obscurations. Breezy north to west winds below 20 knots are expected at area terminals. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Frost Advisories in Montana, 2025Frost Advisories in Idaho, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.